Alert archive / North Dakota / Wind Advisories in 2011

Wind Advisory 31, NWS Bismarck, ND

December 25, 201132 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Dec 25, 2011, 2:33 PM MST for 32 counties in North Dakota. It took effect at Dec 26, 2011, 6:00 AM MST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Dec 25, 2011, 2:33 PM MST (21:33 UTC)
In effect from
Dec 26, 2011, 6:00 AM MST
Expired
Dec 26, 2011, 5:00 PM MST
In force
11 hr
Issued by
NWS Bismarck, ND
All 32 counties

Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 9.6 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2011-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2011-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1560 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

153 
WWUS73 KBIS 252133
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
333 PM CST SUN DEC 25 2011

...WINDY CONDITIONS MONDAY...

.EXPECT VERY WINDY CONDITIONS ACROSS MUCH OF WESTERN AND CENTRAL
NORTH DAKOTA MONDAY...BEGINNING DURING THE LATE MORNING AND
CONTINUING THROUGH THE AFTERNOON HOURS. EXPECT A SUSTAINED WEST TO
NORTHWEST WIND AROUND 30 MPH...WITH GUSTS AROUND 45 MPH AT TIMES.
WINDS WILL DIMINISH DURING THE EARLY EVENING HOURS. USE CAUTION
WHEN DRIVING.

NDZ001>005-009>013-017>023-025-031>035-040>044-260545-
/O.NEW.KBIS.WI.Y.0031.111226T1600Z-111227T0000Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-
HETTINGER-GRANT-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...MARMARTH...MOTT...ELGIN...
BOWMAN...HETTINGER
333 PM CST SUN DEC 25 2011 /233 PM MST SUN DEC 25 2011/

...WIND ADVISORY IN EFFECT FROM 10 AM CST /9 AM MST/ TO 6 PM CST
/5 PM MST/ MONDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM CST /9 AM MST/ TO 6 PM
CST /5 PM MST/ MONDAY. 

* TIMING...LATE MONDAY MORNING THROUGH MONDAY AFTERNOON.

* WINDS...WEST TO NORTHWEST WINDS SUSTAINED AROUND 30 MPH WITH
  GUSTS AROUND 45 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS AROUND 30 MPH...AND OR
GUSTS OVER 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

RK
6 follow-up statements
288 
WWUS73 KBIS 261007
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
407 AM CST MON DEC 26 2011

...VERY WINDY CONDITIONS EXPECTED TODAY...

.WEST TO NORTHWEST WINDS WILL INCREASE DURING THE MORNING HOURS...AND
CONTINUE THROUGH THE AFTERNOON. WIND SPEEDS SUSTAINED AT AROUND 30
MPH...WITH GUSTS AROUND 45 MPH AT TIMES...ARE EXPECTED. WINDS WILL
DIMINISH DURING THE EARLY EVENING HOURS. USE CAUTION WHEN
DRIVING...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES.

NDZ036-037-045>048-050-051-261815-
/O.EXA.KBIS.WI.Y.0031.111226T1600Z-111227T0000Z/
KIDDER-STUTSMAN-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...STEELE...JAMESTOWN...FORT YATES...
LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
407 AM CST MON DEC 26 2011

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING. 

* TIMING...LATE MONDAY MORNING THROUGH MONDAY AFTERNOON.

* WINDS...WEST TO NORTHWEST WINDS SUSTAINED AROUND 30 MPH WITH 
  GUSTS AROUND 45 MPH. 

* IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS AROUND 30 MPH...AND OR
GUSTS OVER 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NDZ001>005-009>013-017>023-025-031>035-040>044-261815-
/O.CON.KBIS.WI.Y.0031.111226T1600Z-111227T0000Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-
HETTINGER-GRANT-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...MARMARTH...MOTT...ELGIN...
BOWMAN...HETTINGER
407 AM CST MON DEC 26 2011 /307 AM MST MON DEC 26 2011/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CST /9 AM MST/ THIS
MORNING TO 6 PM CST /5 PM MST/ THIS EVENING...

* TIMING...LATE MONDAY MORNING THROUGH MONDAY AFTERNOON.

* WINDS...WEST TO NORTHWEST WINDS SUSTAINED AROUND 30 MPH WITH 
  GUSTS AROUND 45 MPH. 

* IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS AROUND 30 MPH...AND OR
GUSTS OVER 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

JV
358 
WWUS73 KBIS 261249
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
649 AM CST MON DEC 26 2011

...VERY WINDY CONDITIONS EXPECTED TODAY...

.WEST TO NORTHWEST WINDS WILL INCREASE DURING THE MORNING HOURS...
AND CONTINUE THROUGH THE AFTERNOON. WIND SPEEDS SUSTAINED AT
AROUND 30 MPH...WITH GUSTS AROUND 50 MPH AT TIMES...ARE EXPECTED.
WINDS WILL DIMINISH DURING THE EARLY EVENING HOURS. USE CAUTION
WHEN DRIVING...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES.

NDZ001-002-009-010-017-018-031>033-040-043-262100-
/O.EXT.KBIS.WI.Y.0031.111226T1300Z-111227T0000Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY-
BILLINGS-STARK-SLOPE-BOWMAN-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...WATFORD CITY...KILLDEER...BEACH...MEDORA...DICKINSON...
MARMARTH...BOWMAN
649 AM CST MON DEC 26 2011 /549 AM MST MON DEC 26 2011/

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...

* TIMING...EARLY MONDAY MORNING THROUGH MONDAY AFTERNOON.

* WINDS...WEST TO NORTHWEST WINDS SUSTAINED AROUND 30 MPH WITH
  GUSTS AROUND 55 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS AROUND 30 MPH...AND OR
GUSTS OVER 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NDZ003>005-011>013-019>023-025-034>037-041-042-044>048-050-051-
262100-
/O.CON.KBIS.WI.Y.0031.111226T1600Z-111227T0000Z/
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER-
MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-
HETTINGER-GRANT-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT...
TOWNER...RUGBY...BEULAH...HAZEN...CENTER...GARRISON...MCCLUSKY...
HARVEY...CARRINGTON...MANDAN...BISMARCK...STEELE...JAMESTOWN...
MOTT...ELGIN...HETTINGER...FORT YATES...LINTON...NAPOLEON...
EDGELEY...ASHLEY...OAKES
649 AM CST MON DEC 26 2011 /549 AM MST MON DEC 26 2011/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CST /9 AM MST/ THIS
MORNING TO 6 PM CST /5 PM MST/ THIS EVENING...

* TIMING...LATE MONDAY MORNING THROUGH MONDAY AFTERNOON.

* WINDS...WEST TO NORTHWEST WINDS SUSTAINED AROUND 30 MPH WITH 
  GUSTS AROUND 45 MPH. 

* IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS AROUND 30 MPH...AND OR
GUSTS OVER 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
WAA
893 
WWUS73 KBIS 261622
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1022 AM CST MON DEC 26 2011

...VERY WINDY CONDITIONS SPREADING FROM WEST TO EAST ACROSS THE
STATE TODAY...

.WEST TO NORTHWEST WINDS WILL CONTINUE TO INCREASE FROM WESTERN
INTO CENTRAL NORTH DAKOTA THROUGH THE AFTERNOON. EXPECT SUSTAINED WIND
SPEEDS OF 30 TO 35 MPH...AND GUSTS OF 45 TO 50 MPH AT TIMES. WINDS
WILL DIMINISH DURING THE EARLY EVENING HOURS. USE CAUTION WHEN
DRIVING...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-270000-
/O.CON.KBIS.WI.Y.0031.000000T0000Z-111227T0000Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
1022 AM CST MON DEC 26 2011 /922 AM MST MON DEC 26 2011/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...

* TIMING...THROUGH THE DAY MONDAY.

* WINDS...WEST TO NORTHWEST WINDS SUSTAINED AROUND 30 TO 35 MPH
  WITH GUSTS OF 45 TO 50 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS AROUND 30 MPH...AND OR
GUSTS OVER 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

RK
051 
WWUS73 KBIS 262155
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
355 PM CST MON DEC 26 2011

...WIND ADVISORY CONTINUES INTO EARLY MONDAY EVENING ACROSS
WESTERN AND CENTRAL NORTH DAKOTA...

.WEST TO NORTHWEST WINDS SUSTAINED BETWEEN 30 AND 35 MPH WITH
GUSTS OF 45 TO 50 MPH WILL CONTINUE THROUGH EARLY MONDAY EVENING. 
WIND SPEEDS WILL DIMINISH TO BELOW ADVISORY LEVELS EARLY MONDAY
EVENING...BUT WILL REMAIN BREEZY AT 15 TO 25 MPH THROUGH MIDNIGHT.

USE CAUTION WHEN DRIVING...ESPECIALLY THOSE DRIVING HIGH PROFILE
VEHICLES.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-270000-
/O.CON.KBIS.WI.Y.0031.000000T0000Z-111227T0000Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
355 PM CST MON DEC 26 2011 /255 PM MST MON DEC 26 2011/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...

* TIMING...THROUGH EARLY MONDAY EVENING.

* WINDS...WEST TO NORTHWEST WINDS SUSTAINED AROUND 30 TO 35 MPH 
  WITH GUSTS OF 45 TO 50 MPH. 

* IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS AROUND 30 MPH...AND OR
GUSTS OVER 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

KS/RK
703 
WWUS73 KBIS 262157 CCA
NPWBIS

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
356 PM CST MON DEC 26 2011

...WIND ADVISORY CONTINUES INTO EARLY MONDAY EVENING ACROSS
WESTERN AND CENTRAL NORTH DAKOTA...

.WEST TO NORTHWEST WINDS SUSTAINED BETWEEN 30 AND 35 MPH WITH
GUSTS OF 45 TO 50 MPH WILL CONTINUE THROUGH EARLY MONDAY EVENING. 
ALTHOUGH WIND SPEEDS WILL DIMINISH TO BELOW ADVISORY LEVELS EARLY
MONDAY EVENING...WIND SPEEDS WILL REMAIN BREEZY AT 15 TO 25 MPH
THROUGH MIDNIGHT.

USE CAUTION WHEN DRIVING...ESPECIALLY THOSE DRIVING HIGH PROFILE
VEHICLES.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-270000-
/O.CON.KBIS.WI.Y.0031.000000T0000Z-111227T0000Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
356 PM CST MON DEC 26 2011 /256 PM MST MON DEC 26 2011/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...

* TIMING...THROUGH EARLY MONDAY EVENING.

* WINDS...WEST TO NORTHWEST WINDS SUSTAINED AROUND 30 TO 35 MPH 
  WITH GUSTS OF 45 TO 50 MPH. 

* IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS AROUND 30 MPH...AND OR
GUSTS OVER 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

KS/RK
818 
WWUS73 KBIS 270002
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
602 PM CST MON DEC 26 2011

...WIND ADVISORY WAS ALLOWED TO EXPIRE ACROSS WESTERN AND CENTRAL
NORTH DAKOTA...

.SUSTAINED WINDS HAVE FALLEN BELOW 30 MPH ACROSS THE REGION AND
WILL CONTINUE TO DIMINISH OVERNIGHT. THEREFORE...THE WIND ADVISORY
WAS ALLOWED TO EXPIRE.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-270115-
/O.EXP.KBIS.WI.Y.0031.000000T0000Z-111227T0000Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
602 PM CST MON DEC 26 2011 /502 PM MST MON DEC 26 2011/

...WIND ADVISORY HAS EXPIRED...

SUSTAINED WINDS HAVE FALLEN BELOW 30 MPH ACROSS THE REGION AND
WILL CONTINUE TO DIMINISH OVERNIGHT. THEREFORE...THE WIND ADVISORY
WAS ALLOWED TO EXPIRE.

$$

TM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Dec 25, 1:57 PM MST, 36 minutes earlier.

Area forecast discussion, Dec 25, 1:57 PM MST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
257 PM CST SUN DEC 25 2011

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...
THE MAIN FORECAST ISSUES THROUGH THE SHORT TERM PERIOD ARE
TEMPERATURES AND STRONG WINDS ON MONDAY. TONIGHT IS A VERY
DIFFICULT TEMPERATURE FORECAST WITH STRONG SOUTHWEST FLOW OVER
MOST OF THE FORECAST PERIOD OVERNIGHT AND SOME COLD AIR ADVECTION
INTO THE FAR WEST LATE TONIGHT. EXPECTING STRONG BOUNDARY LAYER
MIXING TO KEEP NEAR OR ABOVE 30 DEGREES FOR THE MOST PART. SOME
AREAS IN THE MISSOURI RIVER VALLEY NEAR AND SOUTH OF BISMARCK MAY
DROP OFF A BIT AND WITH SLIGHTLY WEAKER SFC WINDS EXPECTED NEAR
THE SURFACE TROUGH OVERNIGHT. ON MONDAY...A STRONG PRESSURE
GRADIENT WILL DEVELOP BETWEEN HIGH PRESSURE TO THE SOUTHWEST AND A
COLD FRONT TO THE NORTH. WINDS ARE EXPECTED TO BE QUITE STRONG
ALOFT...BUT DO NOT LOOK FOR MIXED LAYER TO BE DEEP ENOUGH TO TAP
INTO WARNING TYPE WINDS. THE ISALLOBARIC PRESSURE MAX AND
STRONGEST PRESSURE GRADIENT MAGNITUDE WILL LIKELY BE LOCATED
ACROSS THE NORTHERN COUNTIES. WIND ADVISORY CRITERIA IS LIKELY TO
BE MET OVER MUCH OF THE FORECAST AREA FROM LATE MONDAY MORNING
THROUGH THE LATE AFTERNOON. SLIGHTLY WEAKER WINDS ARE EXPECTED
ACROSS THE SOUTHEAST...SO WILL NOT ISSUE HEADLINES FOR THAT AREA
AND WILL LET LATER SHIFTS RE-EVALUATE. THE COLD FRONT WILL GLANCE
THE FAR NORTHEAST MONDAY NIGHT AND HAVE ADDED MENTION OF FLURRIES
DURING THE EVENING HOURS. BY LATE MONDAY NIGHT...THE SURFACE RIDGE
IS EXPECTED TO NOSE INTO WESTERN NORTH DAKOTA...AND LOWERED
TEMPERATURES IN THAT AREA.

.LONG TERM...TUESDAY THROUGH NEXT SUNDAY...

MEDIUM TO LONG RANGE MODELS CONTINUE TO INDICATE A PATTERN CHANGE
MID TO LATE WEEK WITH THE NORTHERN BRANCH OF WESTERLIES SHIFTING
FARTHER SOUTH TO OVER THE NORTHERN CONUS. THE 12Z GFS AND 12Z ECMWF
CONTINUE TO DEPICT SEVERAL DISTINCT CLIPPER SYSTEMS ADVECTING ACROSS
THE NORTHERN PLAINS WITH THIS FLOW TRANSITION...THE FIRST
TUESDAY...THE SECOND WEDNESDAY...THE THIRD THURS/FRI...AND THE
FOURTH OVER THE WEEKEND. EACH OF THESE SYSTEMS WILL RESULT IN AN
INCREASE IN CHANCES FOR PRECIPITATION. TEMPERATURES STILL LOOK TO
REMAIN NEAR TO ABOVE AVERAGE WITH WAA AHEAD OF EACH OF THESE
WAVES...CAA BEHIND...AND STILL LITTLE TO NO SNOW ON THE GROUND (AT
LEAST THROUGH MID WEEK). FORECASTING PRECIPITATION TYPE WITH EACH
CLIPPER WILL BE PROBLEMATIC DUE TO THE UNCERTAINTY REGARDING THE
TIMING OF THE WAA/CAA PATTERN COUPLED WITH DAYTIME OR NIGHTTIME SFC
TEMPS. DID MENTION A CHANCE FOR FREEZING PRECIPITATION WED NIGHT
INTO THURS MORNING. OTHERWISE KEPT THE WEATHER TYPE AS RAIN OR SNOW
OR A MIX OF BOTH.

&&

.AVIATION...
BKN-OVC MID TO HIGH LEVEL CLOUDS WILL PERSIST THIS EVENING BEFORE
SCATTERING OUT LATER TONIGHT. WINDS WILL INCREASE MONDAY MORNING AS
A STRONG COLD FRONT PUSHES ACROSS THE STATE. THESE WINDS WILL
PERSIST MONDAY AFTERNOON. OVERALL VFR CIGS/VIS WILL PREVAIL THROUGH
MONDAY AFTERNOON.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM CST /9 AM MST/ TO 6 PM CST /5 PM MST/
MONDAY FOR NDZ001>005-009>013-017>023-025-031>035-040>044.

&&

SHORT TERM...RK
LONG TERM/AVIATION...NH
Hazardous weather outlook, Dec 25, 3:09 AM MST, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
409 AM CST SUN DEC 25 2011

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-261015-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
409 AM CST SUN DEC 25 2011 /309 AM MST SUN DEC 25 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF RAIN OR SNOW WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JV

Nearby

Wind Advisories in North Dakota, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.